I was diagnosed at age 47 with breast cancer. Periods stopped immediately after start of AC & Taxol treatments. Chemo ended in April of 2003. Since then, I had mild spotting 8 months after chemo ended, had a blood test for menopausal status and it was confirmed that I was in menopause. Was told to repeat test in 3 months. Still in menopausal status. Then, eight months after that, just yesterday actually, I experienced another bout of spotting. Am I definitely in menopause? What has caused the spotting? Is this something to concern myself with. I am currently on Arimidex, and understand that it does not work if you are not permanently in menopause. What is happening here?
Dear DiLee: Vaginal bleeding, or spotting, can occur for a variety of reasons and can be difficult to sort out in young women undergoing treatment for breast cancer. Most women over the age of 45 who receive the chemotherapy you received will become amenorrheic (meaning that menstrual periods will stop). For many, this cessation of menstrual periods will represent permanent menopause but a minority will have return of menstruation (either regular or irregular) in the future. Unfortunately, the blood tests that may document postmenopausal hormone levels cannot predict whether or not this represents permanent menopause which is probably why your physician checked hormone levels at two different time periods before starting the Arimidex. If there is any question about menopausal status, following an estradiol level while on Arimidex can be helpful (it should be low). While most causes for vaginal bleeding are benign (not cancer), postmenopausal bleeding should be evaluated by a gynecologist.
Hi: I just wanted to say that I too had spotting for over 2 years following my initial treatments for Br.Ca in 2001. Finally at the end of June I had a D&C and hystoscopy done by a new OB/GYN doc. and she found 8 polyps. A few were cervical, and others were uterine. They were benign thank goodness! But they sure caused me trouble. Now that I have had that done, I am fine now. So have it checked out. I had a doc. check me out a couple years ago, she didn't find the polyps and I was told that the bleeding was because I was postmenopausal, and not to worry about it. Well now, two years later and they finally discovered these polyps. They were pretty large in size some of them. Supposedly they are caused by to much estrogen hormone, which before my Br.ca. I did take HRT, for two years and then became alarmed about them and went off of them myself. Now I am wondering if that maybe caused the polyps?? Anyway, this may also be what is going on with you. Be persistant and have them really check this out. Good luck to you.
I am a 4 year survivor now. I had a 2cm,nodeneg,high grade tumor, with lots of dcis besides. I had 4chemoofAc,and 37 rad. treatments. Hopefully, I can see 5 years before a recurrence.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.